MAUDE Adverse Event Report: OSCOR INC. ABIOMED 14F INTRODUCER KIT FOR IMPELLA; INTRODUCER, CATHETER

OSCOR INC. ABIOMED 14F INTRODUCER KIT FOR IMPELLA; INTRODUCER, CATHETER
Model Number 0052-3025
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Blood Loss (2597)
Date of Event 11/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was used for treatment.There was no product performance issue reported.The device was not returned for evaluation, therefore, the clinical observation could not be confirmed.The device history records were reviewed to confirm that the device passed all applicable in process and final inspections before shipping to the customer.Based on the investigation, a capa is not required as findings did not identify a design, labeling or manufacturing non-conformity.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type and risk.
 
Event or Problem Description
It was reported the patient was presented to physician for a primary percutaneous coronary intervention procedure (ppci).During the ppci procedure it was reported the physician had difficulty with competitor's device.Physician used a micro puncture technique so that one single access site could be used to place an impella device and use a competitor's sheath for a high risk percutaneous coronary intervention (hrpci).Bleeding (oozing) occurred around competitor's sheath, there was no reported malfunction with oscor's device.After hrpci was completed both the competitor and oscor's sheaths were removed and manual pressure was held for the recommended 45 minutes and adequate hemostasis was achieved.The oozing did cause an estimated blood loss of around 500 cc's, maybe less, but no harm was done to the patient and the procedure was able to be completed.Patient did not receive any blood products of any kind and was discharged home the following day.
 
Additional Manufacturer Narrative
The following sections were up-dated in follow-up 1: b4, b5, d10, g4, g7, h2, h3, h6 and h10.The device was used in treatment.As reported information, the bleeding (oozing) occurred around competitor's sheath when micro puncture technique was used.Returned device analysis revealed the 14f abiomed introducer sheath is within manufacturing specifications.The device passed leak testing that was performed per applicable iso standard as well as manual leak testing.The inner diameter of the device was also within manufacturing specifications.No manufacturing defects were found.Per procedure adelante s2s introducer sheath in-process and final inspection: vacuum leak test - perform pressure and vacuum leak test per procedure latest revision.This test is performed by qa on 100% of the product.Measure dimensions: b) measure tip i.D.Of sheath using appropriate pin gauges.Visual inspection: with naked eye at a distance of 12" to 18", verify the assembled sheath matches the drawing.Ensure parts are free of kinks, cracks, splits, sinks, excessive flash, loose/embedded fm, or any other damages.This test is performed by qa 100%.The instruction for use (ifu) in forms the user: precautions: when assembling the sheath and dilator, care must be taken to insert the dilator tip straight through the center of the valve membrane in order to prevent inadvertent puncturing of the membrane.Directions for use: slowly retract the guidewire and dilator, leaving the sheath in position.The hemostasis valve will reduce the loss of blood and the inadvertent aspiration of air through the sheath.Introduce the catheter through the hemostasis valve/sheath and advance it into position.No further investigation is required, as there was no issue reported for the device performance or quality.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type and risk.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.
 
Event or Problem Description
As reported information, the bleeding (oozing) occurred around competitor's sheath when micro puncture technique was used.

Brand Name
ABIOMED 14F INTRODUCER KIT FOR IMPELLA
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683
MDR Report Key9443664
Report Number1035166-2019-00117
Device Sequence Number2219810
Product Code DYB
UDI-Device Identifier00813502010664
UDI-Public00813502010664
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K122084
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/01/2022
Device Model Number0052-3025
Device Catalogue Number0052-3025
Device Lot NumberC1-17687
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/18/2020
Initial Date Received by Manufacturer 11/13/2019
Supplement Date Received by Manufacturer03/04/2020
Initial Report FDA Received Date12/10/2019
Supplement Report FDA Received Date03/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR